The beta question

In 2007 I had a bypass - they gave me the heart patient cocktail : beta blocker , Crestor , aspirin , and fish oil 

i have taken that stuff like religion since . The Beta blocker slows down my heart rate ...

could this be the cause or a factor in my hearts AV node failing 3 years ago ???

Now that I am paced what do I need it ?  Tje device controls my heart rate ...right ?


5 Comments

Beta Blockers for coronary artery disease.

by Selwyn - 2024-01-14 14:34:32

The use of beta blockers is fairly standard practice in those having coronary artery disease, even if you have not had an acute myocardial infarction ( AMI).

Of 26,793 total patients, 19,843 (74%) were initiated on beta-blocker treatment on discharge, 3,819 (14%) started beta-blockers during the first year of follow-up, and 3,131 (12%) did not use beta-blockers during the average 3.7 years follow-up. 4,240 patients (16%) died and 6,968 (26%) had a cardiac event (death or AMI). The unadjusted mortality rate and rate of death or AMI were lower in patients taking beta-blockers than among those not taking beta-blockers. After adjustment for baseline factors and time-varying exposure to other cardiac medications, beta-blocker treatment was associated with a significantly lower risk of death.

( ref.https://www.acc.org/latest-in-cardiology/articles/2015/04/13/10/13/beta-blocker-therapy-in-patients-with-stable-coronary-artery-disease).

 As you say, a pacemaker will offset the slowing down of your heart from beta blockade - this is therefore not relevant. There is no association of use of beta blockers and  A-V node disease.

Take your beta blockers, if you can, knowing that this reduces your chances of dying and also from having a cardiac death event. 

 

how the pacer works

by Tracey_E - 2024-01-14 14:39:55

The pacer adds extra beats when the heart goes too slowly. It will always give the heart a chance to beat on its own first. The beta blocker slows it down. Two different jobs for two different reasons. The pacer will keep your rate from getting too low from the beta blocker. 

fish oil

by new to pace.... - 2024-01-14 15:03:26

Fish Oil can cause A-fib episodes you might want to stay avoid taking.

I know that is why cannnot take Fish Oil or Agal Oil.

new to pace

👋🏼 hi

by Lavender - 2024-01-14 15:37:48

I have been following your posts and it sounds like you've been through a ton of medical care for a young person. I like your attitude and positivity. That's more than half the battle won😉

Hopefully the pain you're experiencing will calm way down in time. Then you can get back to your busy life! ❤️‍🩹

Me ?

by Pacer2019 - 2024-01-14 16:12:06

Me? Young ? Dont feel it ! 
I worry alot and try to manage risk (owned an insurance agency ) - assess the risk , minimize it then deal with it .

it does help to always look ahead instead of behind as you must be ready for the next challenge or avoid it 

sometimes I wonder if my mentality is what got me here OR maybe it has saved my life ??

 

You know you're wired when...

You trust technology more than your heart.

Member Quotes

Just because you have a device doesn't mean you are damaged goods and can't do anything worthwhile and have to lie down and die. In fact, you're better and stronger. You're bionic!